Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 175, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2003, 11:28 PM CDT for Webster Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2003, 11:28 PM CDT (04:28 UTC)
- Expired
- May 14, 2003, 12:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 65 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 13, 10:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
575 WUUS54 KSHV 140428 SVRSHV LAC119-140530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 PM CDT TUE MAY 13 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER PARISH IN NORTHWEST LOUISIANA * UNTIL 1230 AM CDT * AT 1125 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SAREPTA OR ABOUT 23 MILES NORTHWEST OF MINDEN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COTTON VALLEY AT 1140 PM CDT 6 MILES NORTH OF MINDEN AT 1215 AM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WEBSTER PARISH IN NORTHWEST LOUISIANA UNTIL 1230 AM CDT. LAT...LON 3302 9345 3285 9344 3253 9330 3299 9324 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:35 PM CDT, 53 minutes earlier.
Area forecast discussion, May 13, 10:35 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 PM CDT TUE MAY 13 2003 UPDATED ZONES AS SVR WATCH 362 HAS EXPIRED FOR SOUTHWEST ARKNASAS... BOWIE AND CASS COUNTY IN NORTHEAST TEXAS AS WELL AS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. UPDATED ZONES ALREADY OUT...13. .SHV...NONE.
Hazardous weather outlook, May 13, 12:00 PM CDT, 11 hours 28 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER TONIGHT...GENERALLY NORTH OF INTERSTATE 20. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL OKLAHOMA INTO NORTH TEXAS LATE THIS AFTERNOON OR EVENING AND MOVE SOUTHEAST INTO THE FOUR STATE REGION TONIGHT. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND. WEAK LOW-LEVEL SHEAR WILL KEEP THE TORNADO THREAT LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT INTO EARLY WEDNESDAY.
In the hours before
Local storm report, May 13, 8:35 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 4 E DEQUEEN AR 0.75 INCH HAIL
05/13/03 SEVIER REPORT FROM LAW
ENFORCEMENT.
0735 PM 2 W DIERKS AR 2.75 INCH HAIL
05/13/03 HOWARD BASEBALL SIZED HAIL
BREAKING OUT AUTOMOBILE
WINDOWS. REPORT FROM
LAW ENFORCEMENT.
0735 PM DIERKS AR 0.75 INCH HAIL
05/13/03 HOWARD REPORT FROM LAW
ENFORCEMENT.
0745 PM 1 E LOCKESBURG AR 1.25 INCH HAIL
05/13/03 SEVIER REPORT FROM LAW
ENFORCEMENT ON
PROVO RD.
0748 PM 7 W NASHVILLE AR 2.75 INCH HAIL
05/13/03 HOWARD BASEBALL SIZED HAIL
BREAKING OUT AUTOMOBILE
WINDOWS. REPORT FROM
LAW ENFORCEMENT.
0755 PM 1 W MINERAL SPRINGS AR 2.75 INCH HAIL
05/13/03 HOWARD BASEBALL SIZED HAIL
BREAKING OUT AUTOMOBILE
WINDOWS. REPORT FROM
LAW ENFORCEMENT.
6The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:34 PM CDT | Tornado Warning | SHV | Webster | 26 min |
| May 13, 9:44 PM CDT | Tornado Warning | SHV | Claiborne | 61 min |
| May 13, 9:48 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 42 min |
| May 13, 10:05 PM CDT | Tornado Warning | SHV | Caddo | 40 min |
| May 13, 10:20 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 40 min |
| May 13, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Union | 51 min |
| May 13, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 55 min |
| May 13, 10:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne | 61 min |
| May 13, 11:08 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 52 min |
| May 13, 11:08 PM CDT | Tornado Warning | SHV | Bienville | 67 min |
| May 13, 11:11 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 64 min |
| May 13, 11:19 PM CDT | Tornado Warning | SHV | Jackson | 56 min |
| May 13, 11:48 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| May 14, 12:00 AM CDT | Tornado Warning | SHV | Caddo, De Soto, Red River | 60 min |
| May 14, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.